On Sept 4, 2007, I had a partial left nephrectomy to remove a benign tumor. When I came out of the anesthetic, I noticed some pain whenever anything touched my abdominal area. That has continued as well as a similar pain in the left side above and below the incision scar. I don't know if this is related, but I also have had huge swelling in my abdominal area since right after the surgery. My surgeon did not look at me at all when I went to see him about this. He just told me that the pain is "nerve damage" and that this is "not uncommon" in this type of surgery. He said he had "no idea" about the swelling I described. He sent me to the pain center. I was seen by a pain specialist there about a month ago. Again no one looked at me or did any kind of tests. The doctor prescribed Lyrical. He told me to take one capsule (75 mg.) a day and if there were no serious side effects lasting after 2 weeks to go to 2 capsules a day. I started with one and had immediate relief so I have not increased it. I know the relief is from the Lyrcil since I was previously taking Vicodin twice a day and couldn't function on any less and after only 3 days on the Lyrical I didn't need any Vicodin. There is still pain, but I can work and sleep without being distracted by it. It mostly hurts when it is touched. I'm very happy to be off the narcotics and able to manage the pain, but I'm still frustrated because I don't understand why no one seems to want to learn what is causing the problem rather than just treating the symptom. I can't get a clear answer from anyone about what may be happening here. I want to know if there is a test I should ask for. I want to know if I am going to need to take this drug for the rest of my life (I'm a 60 year old female), or is it likely that the nerves will heal and I can get off of the drug. Also, I know the abdominal swelling (I look 3 months pregnant) has to be related to this. What should I ask for and who should I ask?
Hi, Peggy. I realize this post is 6 years old and I was wondering how you are doing. My boyfriend had a right nephrectomy because of a very large cancerous tumor that he had in October 2012. I could not believe when I was reading this how similar this sounds to what he is experiencing. After upteen different tests to rule out almost everything, his doctor is saying maybe it is nerve damage. I said this in the beginning after researching things myself. He is going to the pain clinic and is on opana 15mg twice a day and it gives very little relief. We are waiting on authorization for lyrica and hopefully he has success with it like you did. Did you ever find out the cause of the abdominal swelling because he has had that since he came out of surgery. The nurse at the hospital was the first to notice it. Thank you so much. I hope you see this and are doing well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.